Alert archive / California / High Wind Warnings in 2005

High Wind Warning 1, NWS San Diego, CA

October 4, 20054 counties in California

NWS San Diego, CA issued this high wind warning at Oct 4, 2005, 11:33 AM PDT for 4 counties in California. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 11:33 AM PDT (18:33 UTC)
Expired
Oct 5, 2005, 6:58 PM PDT
In force
31 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 041833
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1133 AM PDT TUE OCT 4 2005

...HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 2 PM PDT
THURSDAY...

.STRONG OFFSHORE FLOW HAS DEVELOPED AND WILL PRODUCE STRONG GUSTY
WINDS...HIGHEST IN THE INLAND EMPIRE...THE SAN BERNARDINO
MOUNTAINS AND THE SANTA ANA MOUNTAINS. WINDS WILL DECREASE
WEDNESDAY AFTERNOON AND EVENING...THEN INCREASE AGAIN THURSDAY
MORNING. THE WINDS WILL DIMINISH THURSDAY AFTERNOON.

CAZ048-055-057-050245-
/X.NEW.KSGX.HW.W.0001.051004T1833Z-051006T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1133 AM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THURSDAY. 

NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH MAINLY
WEDNESDAY AND THURSDAY MORNINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LOCAL BLOWING DUST
WILL REDUCE DRIVING VISIBILITIES TO BELOW ONE MILE AT TIMES.

$$

CAZ042-050-056-058-050245-
/X.NEW.KSGX.WI.Y.0002.051004T1833Z-051006T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1133 AM PDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THURSDAY. 

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH MAINLY
WEDNESDAY AND THURSDAY MORNINGS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM/IS
6 follow-up statements
000 
WWUS76 KSGX 050205
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
705 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 2 PM PDT
THURSDAY...

.STRONG OFFSHORE FLOW HAS DEVELOPED AND WILL PRODUCE STRONG GUSTY
WINDS...HIGHEST IN THE INLAND EMPIRE...THE SAN BERNARDINO
MOUNTAINS AND THE SANTA ANA MOUNTAINS. WINDS WILL DECREASE
WEDNESDAY AFTERNOON AND EVENING...THEN INCREASE AGAIN THURSDAY
MORNING. THE WINDS WILL DIMINISH THURSDAY AFTERNOON.

CAZ048-055-057-051015-
/X.CON.KSGX.HW.W.0001.000000T0000Z-051006T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
705 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH MAINLY
WEDNESDAY AND THURSDAY MORNINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LOCAL BLOWING DUST
WILL REDUCE DRIVING VISIBILITIES TO BELOW ONE MILE AT TIMES.

$$

CAZ042-050-056-058-051015-
/X.CON.KSGX.WI.Y.0002.000000T0000Z-051006T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
705 PM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH MAINLY
WEDNESDAY AND THURSDAY MORNINGS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ATKIN
000 
WWUS76 KSGX 051018
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
318 AM PDT WED OCT 5 2005

...HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 2 PM PDT
THURSDAY...

.STRONG OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG GUSTY
WINDS...HIGHEST IN THE INLAND EMPIRE...THE SAN BERNARDINO
MOUNTAINS AND THE SANTA ANA MOUNTAINS. WINDS WILL DECREASE
THIS AFTERNOON AND EVENING...THEN INCREASE AGAIN THURSDAY
MORNING. THE WINDS WILL DIMINISH THURSDAY AFTERNOON.

CAZ048-055-057-051830-
/X.CON.KSGX.HW.W.0001.000000T0000Z-051006T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
318 AM PDT WED OCT 5 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

FOR NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH MAINLY
WEDNESDAY AND THURSDAY MORNINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LOCAL BLOWING DUST
WILL REDUCE DRIVING VISIBILITIES TO BELOW ONE MILE AT TIMES.

$$

CAZ042-050-056-058-051830-
/X.CON.KSGX.WI.Y.0002.000000T0000Z-051006T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
318 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

FOR NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH MAINLY
THIS MORNING AND THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 051816
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1116 AM PDT WED OCT 5 2005

...HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 2 PM PDT
THURSDAY...

.STRONG OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG GUSTY
WINDS...HIGHEST IN THE INLAND EMPIRE...THE SAN BERNARDINO
MOUNTAINS AND THE SANTA ANA MOUNTAINS. WINDS WILL DECREASE THIS
AFTERNOON AND EVENING...THEN INCREASE AGAIN THURSDAY MORNING. THE
WINDS WILL DIMINISH THURSDAY AFTERNOON.

CAZ048-055-057-060215-
/X.CON.KSGX.HW.W.0001.000000T0000Z-051006T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1116 AM PDT WED OCT 5 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS
BELOW CAJON PASS AND IN THE NORTHERN SANTA ANA MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LOCAL BLOWING DUST
WILL REDUCE DRIVING VISIBILITIES TO BELOW ONE MILE AT TIMES.

$$

CAZ042-050-056-058-060215-
/X.CON.KSGX.WI.Y.0002.000000T0000Z-051006T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1116 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS
IN THE FOOTHILLS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 060158
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
658 PM PDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THURSDAY...

.OFFSHORE FLOW WILL CONTINUE TO PRODUCE LOCAL STRONG GUSTY SANTA
ANA WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. THE WINDS WILL DECREASE THIS EVENING...THEN INCREASE
AGAIN THURSDAY MORNING. THE WINDS WILL DIMINISH THURSDAY
AFTERNOON.

CAZ048-055-057-061000-
/X.CAN.KSGX.HW.W.0001.000000T0000Z-051006T2100Z/
/X.EXA.KSGX.WI.Y.0002.000000T0000Z-051006T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
658 PM PDT WED OCT 5 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THURSDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE EXPECTED THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-056-058-061000-
/X.CON.KSGX.WI.Y.0002.000000T0000Z-051006T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
658 PM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ATKIN
000 
WWUS76 KSGX 092038
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PDT SUN OCT 9 2005

...MODERATE TO LOCALLY STRONG SANTA ANA WINDS FOR PORTIONS OF
SOUTHWEST CALIFORNIA FOR LATE TONIGHT INTO MONDAY...

.UPPER LEVEL LOW PRESSURE NEAR THE FOUR CORNERS AND SURFACE HIGH
PRESSURE NEAR THE GREAT BASIN WILL COMBINE TO BRING MODERATE TO
LOCALLY STRONG SANTA ANA WINDS TO PORTIONS OF SOUTHWEST
CALIFORNIA LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON. WINDS ARE
EXPECTED TO BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA
MOUNTAINS AND FOOTHILLS.

CAZ042-055-056-058-100300-
/X.CON.KSGX.WI.Y.0004.051010T0700Z-051010T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
138 PM PDT SUN OCT 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
PDT MONDAY...

AREAS OF NORTHEAST WINDS 20 TO 35 MPH ARE EXPECTED TO DEVELOP
TONIGHT AND CONTINUE INTO MONDAY. GUSTS ARE EXPECTED TO INCREASE
TO AROUND 40 MPH NEAR THE FOOTHILLS LATE TONIGHT...DECREASING
MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-100300-
/X.CON.KSGX.HW.A.0001.051010T0700Z-051010T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
138 PM PDT SUN OCT 9 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT PDT TONIGHT
THROUGH MONDAY AFTERNOON...

AREAS OF NORTHEAST WINDS 25 TO 40 MPH ARE EXPECTED TO DEVELOP
TONIGHT AND CONTINUE INTO MONDAY. GUSTS ARE EXPECTED TO INCREASE
TO AROUND 60 MPH THROUGH PASSES AND CANYONS LATE TONIGHT...
DECREASING MONDAY AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WHITLOW
000 
WWUS76 KSGX 100305
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 PM PDT SUN OCT 9 2005

...MODERATE TO LOCALLY STRONG SANTA ANA WINDS FOR PORTIONS OF
SOUTHWEST CALIFORNIA FOR LATE TONIGHT INTO MONDAY...

.UPPER LEVEL LOW PRESSURE NEAR THE FOUR CORNERS AND SURFACE HIGH
PRESSURE NEAR THE GREAT BASIN WILL COMBINE TO BRING MODERATE TO
LOCALLY STRONG SANTA ANA WINDS TO PORTIONS OF SOUTHWEST
CALIFORNIA LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON. WINDS ARE
EXPECTED TO BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA
MOUNTAINS AND FOOTHILLS.

CAZ048-057-100900-
/X.UPG.KSGX.HW.A.0001.051010T0700Z-051010T2100Z/
/X.EXA.KSGX.WI.Y.0004.051010T0700Z-051010T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
805 PM PDT SUN OCT 9 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WITH LOCAL GUSTS TO 50 MPH...ESPECIALLY BELOW PASSES AND CANYONS.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-055-056-058-100900-
/X.CON.KSGX.WI.Y.0004.051010T0700Z-051010T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
805 PM PDT SUN OCT 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
PDT MONDAY...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED WITH
LOCAL GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HORTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 4, 9:00 AM PDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 4, 9:00 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE OCT 4 2005

.SYNOPSIS...INCREASING OFFSHORE FLOW WILL DECREASE THE MARINE LAYER
AND BRING WARMER DAYS TODAY THROUGH THURSDAY. LOCAL GUSTY WINDS ARE
EXPECTED THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES WEDNESDAY.
ONSHORE FLOW WILL BRING A RETURN OF THE MARINE LAYER AND A COOLING
TREND BY THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A FEW PATCHES OF LOW CLOUDS SOUTH THIS MORN...OTHERWISE TOTALLY
CLEAR. TODAY UPPER LOW PRESSURE OVER THE WEST MOVES INTO THE PLAINS
AND A RIDGE OF HIGH PRESSURE DEVELOPS ON THE WEST COAST. PRESSURE
GRADIENTS TURN OFFSHORE TONIGHT AND THAT WILL BRING DRY SANTA ANA
WINDS TO THE USUAL LOCATIONS THROUGH MTN CANYONS AND BELOW MTN
PASSES. THIS WILL BE THE ONLY DRIVING FACTOR SINCE UPPER SUPPORT IS
DIMINISHED. IT WILL STILL BE ENOUGH TO WARRANT A WIND ADVISORY FOR
THE FAVORED AREAS AND THIS WILL PROBABLY BE ISSUED THIS AFTERNOON. A
RED FLAG WARNING AND A FIRE WEATHER WATCH ARE ALREADY IN EFFECT FOR
FIRE FIGHTING CONSIDERATIONS. TEMPS WILL BE HIGHER TODAY AND JUMP UP
MUCH HIGHER WED. BY THU THE OFFSHORE GRADIENTS WEAKEN SLIGHTLY...
THEN TURN WEAKLY ONSHORE BY LATE THU. ANOTHER TROUGH OF LOW PRESSURE
MOVES THROUGH THE WEST COAST OVER THE WEEKEND BRINGING BACK SOME
CLOUDINESS AND HIGHER HUMIDITY AT LEAST NEAR THE COAST...AND LOWER
TEMPS EVERYWHERE. AS THAT TROUGH MOVES INLAND IT WILL TURN PRESSURE
GRADIENTS SHARPLY OFFSHORE AGAIN ON MON PROMISING SANTA ANA WINDS
AGAIN...THIS TIME WITH UPPER WINDS AND THERMAL SUPPORT. SO ANOTHER
HEAT UP AND DRY OUT EPISODE EARLY NEXT WEEK. GOODBYE MARINE LAYER
DOMINATION...TIS THE SEASON FOR SANTA ANA.

&&

.AVIATION...
A DEVELOPING OFFSHORE FLOW WILL BRING VFR CONDITIONS WITH MOSTLY
CLEAR SKY AND UNRESTRICTED VISIBILITIES THROUGH WEDNESDAY. SOME
GUSTY NORTHEAST WINDS TONIGHT AND WEDNESDAY MORNING MAY RESULT IN
SOME LOW LEVEL WIND SHEAR AT AIRPORTS WEST OF THE MOUNTAINS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IS IN EFFECT FROM 8 AM THROUGH 10 PM TODAY FOR THE
MOUNTAINS ABOVE 5500 FEET IN THE SAN BERNARDINO NATIONAL
FOREST...THE SAN BERNARDINO COUNTY MOUNTAINS...AND THE RIVERSIDE
COUNTY MOUNTAINS.

FIRE WEATHER WATCH CONTINUES IN EFFECT FOR MOUNTAINS AND INLAND
VALLEYS OF SOUTHWEST CALIFORNIA FROM 10 PM TONIGHT THROUGH 5 AM
FRIDAY. SEE LAXRFWSGX.

&&

PUBLIC...MM
AVIATION...HORTON
Hazardous weather outlook, Oct 4, 4:00 AM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE OCT 4 2005

CAZ048-050-055-056-057-058-051100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
400 AM PDT TUE OCT 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
VALLEY AND MOUNTAIN AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

HIGH PRESSURE OVER NEVADA WILL BRING A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES...RESULTING
IN EXPLOSIVE FIRE GROWTH POTENTIAL TODAY INTO FRIDAY. A RED FLAG
WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER
OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT
CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

.DAY ONE... TODAY THROUGH TONIGHT.

...A RED FLAG WARNING IS IN EFFECT FROM 8 AM TODAY THROUGH 10 PM
TONIGHT FOR THE MOUNTAINS ABOVE 5500 FEET IN THE SAN BERNARDINO
NATIONAL FOREST...THE SAN BERNARDINO COUNTY MOUNTAINS...AND THE
RIVERSIDE COUNTY MOUNTAINS...

...A FIRE WEATHER WATCH CONTINUES IN EFFECT FOR MOUNTAINS AND
INLAND VALLEYS OF SOUTHWEST CALIFORNIA FROM 10 PM TONIGHT THROUGH
5 AM FRIDAY...

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

...THE FIRE WEATHER WATCH WILL CONTINUE TO BE IN EFFECT FOR
MOUNTAINS AND INLAND VALLEYS OF SOUTHWEST CALIFORNIA THROUGH 5 AM
FRIDAY FOR VERY LOW HUMIDITY AND GUSTY NORTHEAST WINDS...

INCREASED FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND STRONG OR
SHIFTING WINDS...MONDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 11:33 AM PDTWind AdvisorySGXRiverside, San Diego50 hr

Nearby

High Wind Warnings in California, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.